Alert archive / West Virginia / Flash Flood Warnings in 2023
Flash Flood Warning 41, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Sep 9, 2023, 6:30 PM EDT for 8 counties in West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2023, 6:30 PM EDT (22:30 UTC)
- Expired
- Sep 9, 2023, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 78 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 8:30 PM EDT | FLASH FLOOD | 6 Sse Salem, WV | Delayed Report: Laurel Run out of its banks and inundating the intersection of Big Isaac Road and Independence Road with 3 to 4 feet of water. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 120 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891
WGUS51 KRLX 092230
FFWRLX
WVC013-017-021-033-035-039-041-087-100130-
/O.NEW.KRLX.FF.W.0041.230909T2230Z-230910T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
630 PM EDT Sat Sep 9 2023
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
North Central Kanawha County in central West Virginia...
Central Roane County in central West Virginia...
Central Calhoun County in north central West Virginia...
Central Gilmer County in north central West Virginia...
Southeastern Doddridge County in northern West Virginia...
Southwestern Harrison County in northern West Virginia...
Northwestern Lewis County in northern West Virginia...
Southeastern Jackson County in northwestern West Virginia...
* Until 930 PM EDT.
* At 630 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Spencer, Glenville, Sissonville, Arnoldsburg, Cedar Creek State
Park, Kenna, Millstone, Mount Zion, Orma, Stumptown, Tariff,
Shock, Normantown, Looneyville, Gandeeville, Walton, Harmony, Coxs
Mills, Troy and Baldwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3866 8172 3875 8153 3885 8128 3886 8114
3894 8100 3910 8074 3921 8054 3925 8047
3923 8040 3915 8050 3899 8070 3877 8097
3865 8116 3855 8134 3862 8137 3859 8148
3853 8156 3842 8157
FLASH FLOOD...RADAR INDICATED
$$
RPY2 follow-up statements
930
WGUS71 KRLX 092335
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
735 PM EDT Sat Sep 9 2023
WVC013-017-021-033-035-039-041-087-100130-
/O.CON.KRLX.FF.W.0041.000000T0000Z-230910T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun WV-Doddridge WV-Gilmer WV-Harrison WV-Jackson WV-Kanawha
WV-Lewis WV-Roane WV-
735 PM EDT Sat Sep 9 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT THIS
EVENING FOR NORTH CENTRAL KANAWHA, CENTRAL ROANE, CENTRAL CALHOUN,
CENTRAL GILMER, SOUTHEASTERN DODDRIDGE, SOUTHWESTERN HARRISON,
NORTHWESTERN LEWIS AND SOUTHEASTERN JACKSON COUNTIES...
At 735 PM EDT, Previous thunderstorms produced heavy rain across the
warned area. Between 2 and 4 inches of rain have fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Spencer, Glenville, Sissonville, Arnoldsburg, Cedar Creek State
Park, Kenna, Millstone, Mount Zion, Orma, Stumptown, Tariff,
Shock, Normantown, Looneyville, Gandeeville, Walton, Harmony, Coxs
Mills, Troy and Baldwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3866 8172 3875 8153 3885 8128 3886 8114
3894 8100 3910 8074 3921 8054 3925 8047
3923 8040 3915 8050 3899 8070 3877 8097
3865 8116 3855 8134 3862 8137 3859 8148
3853 8156 3842 8157
FLASH FLOOD...RADAR INDICATED
$$
RPY511
WGUS71 KRLX 100122
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
922 PM EDT Sat Sep 9 2023
WVC013-017-021-033-035-039-041-087-100132-
/O.EXP.KRLX.FF.W.0041.000000T0000Z-230910T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun WV-Doddridge WV-Gilmer WV-Harrison WV-Jackson WV-Kanawha
WV-Lewis WV-Roane WV-
922 PM EDT Sat Sep 9 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 930 PM EDT THIS EVENING FOR
NORTH CENTRAL KANAWHA, CENTRAL ROANE, CENTRAL CALHOUN, CENTRAL
GILMER, SOUTHEASTERN DODDRIDGE, SOUTHWESTERN HARRISON, NORTHWESTERN
LEWIS AND SOUTHEASTERN JACKSON COUNTIES...
Flood waters are receding and the heavy rain has ended. Motorists
should continue to exercise extreme caution and be prepared for
water or debris remaining on roadways. Please continue to heed
remaining road closures.
LAT...LON 3866 8172 3875 8153 3885 8128 3886 8114
3894 8100 3910 8074 3921 8054 3925 8047
3923 8040 3915 8050 3899 8070 3877 8097
3865 8116 3855 8134 3862 8137 3859 8148
3853 8156 3842 8157
$$
RPYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 5:18 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 9, 5:18 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
518 PM EDT Sat Sep 9 2023
.SYNOPSIS...
Unsettled weather yields the potential for localized flash
flooding this weekend. Dry weather returns briefly for the
start of next week.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 518 PM Saturday...
Lowered hourly temperatures several degrees as storms have
cooled things off considerably in locations.
As of 200 PM Saturday...
Key Points:
* Flood Watch for possible flash flooding this afternoon and
evening for the foothills and mountains of West Virginia.
* Slow moving thunderstorms could produce heavy rainfall
rates into late tonight.
An active afternoon and evening is in store for the Central
Appalachians as an upper level low sits over the Ohio Valley,
with shortwave energy rounding this feature to help support
quick developing showers and thunderstorms. Radar trends already
show a broad area of developing storms extending from the
northeast WV mountains down into the southwest VA coalfields. At
the time of writing, SPC Mesoanalysis depicts DCAPE values on
the upwards of 800-1100 J/kg remaining well into the Mid-
Atlantic, but would still predict decent downburst winds based
on inverted-V forecast soundings. Neighboring offices to the
south and east have had their hands full with a few storms
reaching severe levels, so will have to closely monitor over the
next several hours as this threat attempts to push into our
forecast area.
Today's other concern with convective activity will be the
potential for flash flooding. Weak steering flow aloft will
inflict slow pacing storms as they track from south to north,
yielding longer bursts of heavy rain. Coupled with the potential
for training storms and the knowledge of FFG already being
depleted by previous day's rainfall, the possibility of flash
flooding carries on through late tonight. Flood Watch initially
created by the previous shift was expanded a few hours ago to
also encompass the northeast WV mountains alongside the
southeast portions of the state down into southwest Virginia.
Already starting to see clusters of storms capable of producing
1-2" hourly rainfall rates with isolated cases of higher
amounts. If convection spreads further westward into the
Charleston metro and central portions of West Virginia, flash
flooding concerns will increase for these spots as well.
Convection will gradually come to a close late tonight, but low
level stratus deck will blanket the area overnight into much of
the day Sunday. Additional showers and storms will be possible
heading into Sunday afternoon. Below normal temperatures
prevail through the forecast period.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 207 PM Saturday...
The upper level trough, affecting the area for the last several
days, will slowly depart northeast on Sunday. This will keep chances
for showers and storms to develop mainly during the afternoon and
evening hours. An environment with SBCAPE reaching 1600 J/Kg,
negligible deep layer shear and PWATs reaching 1.6 inches could
sustain slow moving heavy downpours. Rainfall rates of +2
inches per hour can overwhelm nearly saturated soils by previous
rains. Consequently, it will take less rainfall to produce
flash flooding in some areas. Therefore, most of the area east
of the OH River remains under a marginal risk for excessive
rainfall for Sunday from WPC.
By Sunday night, the upper trough will get absorbed by the northern
stream flow, extracting any forcing form the upper levels. At the
surface, a brief high pressure develops, providing a fresh and dry
airmass under a light northerly flow through Monday night. These
conditions will prevent any shower or storm to develop Monday,
except for few mountain showers and storms possible during the
afternoon hours.
The fresh air brings a taste of Fall in terms of temperatures and
humidity levels for Monday. Near normal temperatures expected thru
Monday, generally in the upper 70s lowlands, ranging into the lower
60s highest elevations.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 207 PM Saturday...
Showers and storms return Tuesday, as the next low pressure system
moves form the Midwest, east across the Great Lakes. A cold front
extends from the low's center, south and southwest, crossing
the area Tuesday night. However, a strong upper level low
pressure will dig southeast from the Great Lakes into the OH
Valley and WV Tuesday night and Wednesday. This later system
will keep chances for showers and thunderstorms going into
Wednesday. The associated upper trough exits northeast Wednesday
night, while a broad surface high pressure builds over the
central plains, extending east across the OH Valley and WV
Thursday through Friday. This high pressure will bring drier
conditions by the end of the week into the weekend.
Fresher airmass behind the passing cold front, plenty of clouds
and the upper trough passing aloft will contribute to below
normal temperatures Wednesday through Saturday. Temperatures
will rebound to normal by Sunday.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
As of 200 PM Saturday...
Low stratus held on through the majority of the day across the
Ohio River Valley while the eastern flank of the area broke out
into sunshine. However, this set the stage for fast growing
thunderstorms to take shape along the West Virginia mountains,
promoting yet another active afternoon and evening ahead. VCTS
and tempo group variety was issued with this TAF package, with
additional amendments likely needed over the next several hours
based on radar trends. Airports that see storms today will also
have the potential for brief IFR vsby restrictions due to heavy
rain.
Convective trends diminish in coverage late tonight, but showers
could remain for awhile after sunset. Abundant low level
moisture will promote widespread low stratus deck tonight with
patchy fog sprouting during the predawn hours Sunday morning. As
was the case today, stratus will be stubborn to move out of the
region, so most sites will be plagued with sub-VFR conditions
well into the day Sunday.
Light north to northerly winds will prosper through the duration
of the TAF period.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of showers and thunderstorms may
vary. AMDs possible through tonight for visibility reductions
due to storms.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 21 22 23 00 01 02 03 04 05 06 07 08
EDT 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04
CRW CONSISTENCY H H H H H H H H H M M M
HTS CONSISTENCY H H H H H H H H H H H L
BKW CONSISTENCY H H H H H H H H M L L L
EKN CONSISTENCY H H H H M M L L L M M M
PKB CONSISTENCY M H H H H H H H M L L L
CKB CONSISTENCY H H H H H H H H L M M M
AFTER 18Z SUNDAY...
IFR possible in valley fog and low stratus for the next several
mornings into next week.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 2 AM EDT Sunday for WVZ027-028-030>034-039-
040-515>526.
OH...None.
KY...None.
VA...Flood Watch until 2 AM EDT Sunday for VAZ004.
&&
SYNOPSIS...ARJ/MEK
NEAR TERM...SL/MEK
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...MEKHazardous weather outlook, Sep 9, 10:36 AM EDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1036 AM EDT Sat Sep 9 2023 VAZ004-WVZ027-028-030>034-039-040-515>526-101445- Buchanan-Clay-Braxton-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 1036 AM EDT Sat Sep 9 2023 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of southwest Virginia, and portions of central, northeast, northern, southeast and southern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms are possible Sunday afternoon and evening. Localized flooding issues are possible for areas that get hit by multiple rounds of heavy rainfall, especially any areas impacted by heavy rain on Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ008-015>020-024>026-029-101445- Jackson WV-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan- Boone-Gilmer- 1036 AM EDT Sat Sep 9 2023 This Hazardous Weather Outlook is for portions of central, northern and southern West Virginia. .DAY ONE...Today and Tonight. Showers and thunderstorms are expected this afternoon and evening. A few stronger storms could produce damaging wind gusts. Some areas that get hit by multiple storms or slow-moving storms will experience flash flooding issues. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms are possible Sunday afternoon and evening. Localized flooding issues are possible for areas that get hit by multiple rounds of heavy rainfall, especially any areas impacted by heavy rain on Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ102-103-105-OHZ076-085>087-VAZ003-WVZ005>007-009>011-013-014- 101445- Carter-Boyd-Lawrence KY-Washington-Meigs-Gallia-Lawrence OH- Dickenson-Wayne-Cabell-Mason-Wood-Pleasants-Tyler-Lincoln-Putnam- 1036 AM EDT Sat Sep 9 2023 This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio, portions of southwest Virginia, and portions of northern, southern and western West Virginia. .DAY ONE...Today and Tonight. Showers and thunderstorms are expected this afternoon and evening. A few stronger storms could produce localized damaging wind gusts and heavy rain, which may cause localized water issues. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101-OHZ066-067-075-083-084-101445- Greenup-Perry-Morgan-Athens-Jackson OH-Vinton- 1036 AM EDT Sat Sep 9 2023 This Hazardous Weather Outlook is for portions of northeast Kentucky and portions of southeast Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Sep 9, 4:51 PM EDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
451 PM EDT Sat Sep 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM Tstm Wnd Dmg 7 SE Clintwood 37.08N 82.35W
09/09/2023 Dickenson VA 911 Call Center
Tree down along Buffalo Creek Road.
&&Local storm report, Sep 9, 5:02 PM EDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
502 PM EDT Sat Sep 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM Tstm Wnd Dmg 6 SE Clintwood 37.08N 82.39W
09/09/2023 Dickenson VA 911 Call Center
Tree down along Carter Stanley Highway.
&&Local storm report, Sep 9, 5:20 PM EDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
520 PM EDT Sat Sep 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM Tstm Wnd Dmg 1 ENE Marmet 38.25N 81.56W
09/09/2023 Kanawha WV Law Enforcement
Tree Down on Dupont Ave.
&&Local storm report, Sep 9, 6:17 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
617 PM EDT Sat Sep 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM Flash Flood 7 WNW Clendenin 38.53N 81.46W
09/09/2023 Kanawha WV 911 Call Center
High water reported along Broomfield Lane in
Frame.
&&Local storm report, Sep 9, 6:20 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
620 PM EDT Sat Sep 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM Rain 8 NNW Clendenin 38.60N 81.39W
09/09/2023 M3.41 inch Roane WV Public
&&Local storm report, Sep 9, 6:21 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
621 PM EDT Sat Sep 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM Rain 7 N Elkview 38.53N 81.48W
09/09/2023 M2.68 inch Kanawha WV Public
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:44 PM EDT | Special Weather Statement | RLX | McDowell | 91 min |
| Sep 8, 9:03 PM EDT | Flash Flood Warning | RLX | McDowell, Raleigh, Wyoming | 3 hr |
| Sep 8, 9:22 PM EDT | Flash Flood Warning | RLX | Pocahontas, Randolph, Webster | 5 hr |
| Sep 8, 9:34 PM EDT | Special Weather Statement | RLX | Fayette | 86 min |
| Sep 9, 4:24 AM EDT | Flood Watch | RLX | Barbour, Braxton, Clay, Fayette, Harrison, Lewis and 9 more | 16 hr |
| Sep 9, 1:50 PM EDT | Special Weather Statement | RLX | Fayette | 40 min |
| Sep 9, 2:16 PM EDT | Special Weather Statement | RLX | Fayette | 44 min |
| Sep 9, 2:47 PM EDT | Special Weather Statement | RLX | Nicholas | 43 min |
| Sep 9, 2:54 PM EDT | Special Weather Statement | RLX | Raleigh | 51 min |
| Sep 9, 3:27 PM EDT | Flash Flood Warning | RLX | Braxton, Webster | 4 hr |
| Sep 9, 3:52 PM EDT | Special Weather Statement | RLX | Nicholas | 53 min |
| Sep 9, 4:21 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 39 min |
| Sep 9, 5:39 PM EDT | Flash Flood Warning | RLX | McDowell | 3 hr |
| Sep 9, 5:42 PM EDT | Flash Flood Warning | RLX | Kanawha, Roane | 3 hr |
| Sep 9, 5:56 PM EDT | Flash Flood Warning | RLX | Randolph | 3 hr |
| Sep 9, 6:24 PM EDT | Flash Flood Warning | RLX | Logan, McDowell, Mingo, Wyoming | 3 hr |
| Sep 9, 7:13 PM EDT | Flash Flood Warning | RLX | Doddridge, Harrison | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.